| Model Number |
RBYLP0304 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, and no further issues occurred after the pusher assembly mid-joint out of the friction lock.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00173.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypoplastic right pulmonary artery using ruby coil lps, packing coil lps, and non-penumbra microcatheter.During the procedure, a ruby coil lp was stuck in the starting position and would not advance at all within its introducer sheath; therefore, it was removed.Next, while attempting to advance a packing coil lp into the target location, the physician lost access with the microcatheter.Subsequently, the physician removed the packing coil lp and attempted to re-sheath the coil; however, the packing coil lp could not be retracted back into the its introducer sheath.The procedure was completed using a new ruby coil lp, a new packing coil lp and, the same microcatheter.There was no report of an adverse effect to the patient.